Hail, Kleberg
- When
- November 3, 4:30 PM CST
- Where
- Kleberg County, 1.84 mi W of Ricardo
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 27.420, -97.880
Quarter sized hail was reported by the Kingsville Fire Department.
Higher moisture from the western Gulf of Mexico moved into the Coastal Bend during the day on November 3rd. With a more unstable air mass in place, scattered thunderstorms developed along the sea breeze boundary in the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Higher moisture from the western Gulf of Mexico moved into the Coastal Bend during the day on November 3rd. With a more unstable air mass in place, scattered thunderstorms developed along the sea breeze boundary in the afternoon. A jet of stronger winds aloft moved into the region from northern Mexico increasing the atmospheric shear profile also. Isolated thunderstorms increased in intensity, producing large hail and wind gusts from 60 to 70 mph over the Coastal Bend as the storms moved back toward the coast.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 3, 2:16 PM CST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 316 PM CDT SAT NOV 3 2012 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...THE WEAK MID LEVEL SHEAR AXIS CONTINUES TO SHIFT NORTHEAST INTO SOUTHEAST TEXAS WHERE THE BULK OF THE CONVECTION HAS BEEN THIS AFTERNOON. WILL HOLD ON TO SLIGHT CHANCE POPS OVER THE GULF WATERS TO THE VICTORIA AREA THIS EVENING. FOCUS FOR LATER TONIGHT TURNS TO THE NORTHWEST WHERE A STRONGER SHORT WAVE TROUGH OVER SOUTHWEST TEXAS WILL MOVE SOUTHEAST TOWARD THE HILL COUNTRY TONIGHT. GFS/NAM SHOW MOISTURE INCREASING NORTHWEST ALONG THE RIO GRANDE WITH A MODEST LOW LEVEL JET OF 25 KNOTS. CONVECTION FORMING OVER THE DAVIS MOUNTAINS TO THE LOWER TRANS PECOS EXPECTED TO STAY ORGANIZED THROUGH THE NIGHT MOVING SOUTHEAST THROUGH THE HILL COUNTRY THIS EVENING. NAM/CMC MODELS HAVE BEEN FORECASTING THIS SCENARIO THE LAST COUPLE OF DAYS AND 12Z SPC 4KM WRF AND 00Z NSSL WRF MODELS LEND CONFIDENCE THAT THESE STORMS WILL LAST ALL THE WAY INTO SOUTH TEXAS OVERNIGHT. WILL GO WITH HIGHER NAM POPS FOR OVERNIGHT TONIGHT. MAY SEE A PERIOD OF FOG FORM OVER THE VICTORIA AREA BEFORE THE STORMS ARRIVE. THE STORMS WILL MOVE INTO THE COASTAL WATERS SUNDAY MORNING. ENOUGH MOISTURE WILL REMAIN OVER THE COASTAL PLAINS SUNDAY THAT THERE COULD BE ISOLATED SEA-BREEZE ACTIVITY. DRIER AIR WILL MOVE INTO THE AREA FOR SUNDAY NIGHT BUT BOUNDARY LAYER MOISTURE WILL BE HIGH SUCH THAT AREAS OF FOG SHOULD DEVELOP OVERNIGHT OVER THE INLAND COASTAL PLAINS INTO THE EASTERN BRUSH COUNTRY. && .LONG TERM (MONDAY THROUGH SATURDAY)...ANOTHER UNSEASONABLY WARM DAY IS IN STORE FOR MONDAY AHD OF THE NEXT COLD FRONT. AN EMBEDDED SHORT WAVE IN THE NW FLOW ALOFT WILL HELP BRING A COLD FRONT TOWARD S TX ON MONDAY. AHD OF THE FRONT...SUFFICIENT MOISTURE IS PROGD TO BE IN PLACE ALONG WITH MODERATE CAPE AND MINIMAL CIN VALUES. THE COMBINATION OF THE AFOREMENTIONED FEATURES WARRANTS KEEPING ISOLD TO SCT TSRA'S IN THE FCST. ISOLD STREAMER -SHRA'S ARE EXPECTED INITIALLY IN THE MORNING...THEN BY AFTERNOON SCT TSRA'S ARE EXPECTED ACROSS THE NE CWA AND OVER THE WATERS. MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE COLD FRONT MVG THROUGH S TX LATE MONDAY NIGHT. KEPT THE TREND OF THE HIGHER POPS SHIFTING S WITH THE FRONT THEN PRECIP ENDING FROM N TO S THROUGH TUE AS A DRIER AIRMASS FILTERS INTO THE AREA. BORDERLINE SMALL CRAFT ADVISORIES ARE POSSIBLE ON TUE BEHIND THE FRONT AS HIGH PRESSURE BUILDS ACROSS THE COASTAL WATERS. WINDS BEGIN TO DIMINISH THRU TUE NIGHT AS HIGH PRESSURE SETTLES ACROSS THE AREA. COOLER AND DRIER CONDITIONS THEN PERSIST THROUGH WED BEFORE WINDS BECOME ONSHORE ONCE AGAIN. A GRADUAL WARMING TREND IS EXPECTED THRU THE LATTER PART OF THE WEEK. MOISTURE ALSO INCREASES THRU THE WEEKEND WITH A SLIGHT CHC OF PRECIP ACROSS THE NE CWA AND OVER THE WATERS ON SATURDAY AHD OF THE NEXT COLD FRONT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 68 84 64 84 64 / 30 20 10 10 30 VICTORIA 63 83 60 83 58 / 30 20 10 30 30 LAREDO 72 90 68 89 65 / 30 10 10 10 20 ALICE 67 86 63 87 61 / 40 20 10 10 30 ROCKPORT 70 83 66 81 66 / 30 20 10 30 30 COTULLA 66 85 64 86 61 / 40 10 10 20 20 KINGSVILLE 67 86 65 86 62 / 30 20 10 10 30 NAVY CORPUS 72 82 68 83 67 / 30 20 10 20 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TMT/89...SHORT TERM TE/81...LONG TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 339 PM CDT SAT NOV 3 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-041200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 339 PM CDT SAT NOV 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTH TEXAS LATE TONIGHT AND EARLY SUNDAY MORNING. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME BUT SOME OF THE STORMS COULD BECOME STRONG...PRODUCING WIND GUSTS TO 40 MPH AND SMALL HAIL. AREAS OF FOG WILL DEVELOP LATE THIS EVENING AND EARLY OVERNIGHT HOURS OVER THE VICTORIA CROSSROADS. AREAS OF FOG...COULD BECOME DENSE AT TIMES...REDUCING VISIBILITY TO 1/4 MILE OR LESS AT TIMES IS POSSIBLE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY OVER THE COASTAL PLAINS AND COASTAL WATERS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY THROUGH TUESDAY MORNING ACROSS SOUTH TEXAS. HOWEVER...THESE STORMS ARE EXPECTED TO REMAIN WELL BELOW SEVERE LEVELS. AS A RESULT...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TMT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1143 AM CDT SAT NOV 3 2012 TXZ234-031715- VICTORIA- 1143 AM CDT SAT NOV 3 2012 ...A STRONG THUNDERSTORM WAS AFFECTING EASTERN VICTORIA COUNTY... AT 1141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF KAMEY...OR 9 MILES NORTHWEST OF PORT LAVACA...MOVING NORTH AT 15 MPH. PEA SIZE HAIL...HEAVY RAIN AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. TMT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 425 PM CDT SAT NOV 3 2012 TXZ233-032215- GOLIAD- 425 PM CDT SAT NOV 3 2012 ...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD COUNTY... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF FANNIN...OR 6 MILES SOUTHEAST OF GOLIAD...MOVING SOUTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. CB
The Corpus Christi radar (KCRP), 54 km away, was scanning. The volume nearest the first event began at 22:31 UTC.
5 hail, 5 thunderstorm wind. Local standard time, as filed.
Quarter sized hail was reported by the Kingsville Fire Department.
Dime sized hail was reported in Ricardo by Kingsville Fire Department.
Nickel sized hail was reported 4 miles south of Woodsboro.
Strong winds blew small tree limbs down 4 miles south of Woodsboro.
A 61 mph wind gust was measured by AWOS site at Mustang Beach Airport in Port Aransas.
A 61 mph wind gust was measured by the ASOS site at Truax Field on the Corpus Christi Naval Air Station.
Nickel sized hail occurred in the Flour Bluff area.
Corpus Christi Police Department reported power poles were blown down on the John F. Kennedy Causeway. All westbound traffic from the island was blocked.
A wind gust of 68 mph was measured by the ASOS site at Truax Field on the Corpus Christi Naval Air Station.
Nickel sized hail was reported by the public on Padre Island near Whitecap Boulevard.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, November 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 420653, 420654, 420655, 420658, 420660, 420661, 420656, 420659, 420662, 420657.